My Symptoms and My Treatments

This is for those people out there who are trying to actually compare symptoms, meds and find any fixes out there.

My symptoms:

  • Dizziness
  • Tachycardia
  • Lightheadedness
  • Pre-Syncope
  • Syncope
  • Nausea
  • Fatigue
  • Pain
  • Frequent Urination
  • Balance issues
  • Shortness of Breath
  • Muscle Weakness
  • Tremors- sometimes violent, see video here Tremors, Including Almost PG13 Video
  • Headaches
  • Temperature regulation problems
  • Digestive problems

symptoms

My Meds:

  • The current Beta Blocker of choice is Metoprolol Toprol 25 MG.  I started with Lobetalol, then Atenolol at varying doses, then Propranolol, now this.
  • I’m on Cymbalta 60 MG right now to help with nerve pain.
  • I’m on an oral birth control to help to eliminate menstrual periods due to endometriosis.
  • I’m on Dapsone (which I realize is the drug given to people who have Leprosy).  I don’t have Leprosy but I do have a fairly serious skin condition called recurrent Erythema Multiforme.  Dapsone does a good job to keep that under control.
  • I take Ativan on occasion as needed for violent or non-stop tremors.
  • I take Promethazine as needed for nausea.

I’m also attending physical therapy twice a week to work on cardio as I can, as well as recumbent exercises.

Feel free to share if you have a similar diagnosis and which meds have worked best to help control your symptoms!

 

7 Comments

  1. I have Dysautonomia/POTS, but I also have MCAS (Mast Cell Activation) and probably Ehlers-Danlos, (seeing a geneticist in 2 weeks).
    I diagnosed my POTS initially and fought for its legitimacy. Everyone kept telling me it was secondary to MCAS and once we got the mast cells in order the POTS would abate.
    A year on steroids, every MCAS drug on the planet, and now Cyclosporine to shut off my autoimmune processes, my Dysautonomia is at its worst. I never dreamed syncope could get this bad. My daily shower is an event everyone participates in so Mommy doesn’t drop out in the middle of it and drown.
    TAPERING steroids has made it all much, much worse. I believe that the higher doses helped me hold fluid and staved off the Hypovolemia.
    I eventually went for a tilt table test. My pulse rose 29 points so they only called it “probable POTS” (30 pts is the needed rise for diagnosis) even though my pulse from sitting to standing at any time goes from, say, 95, to about 140+.
    I do not understand tbe FIGHT it takes to legitimize Dysautonomia.
    I have been Dysautonomic since, well, I guess as long as I can remember. Going up and down stairs caused temporary loss of vision with pounding pulse and weak kneed at age 11, for sure.
    I’m also about to have sleep study for Narcolepsy. They’re often seen together. I have Cataplexy and Sleep Paralysis so they suspect I’m having syncope episodes that overlap Cataplexic episodes. Fun!
    I’m only now beginning Florinef to help keep orthostasis as I finish tapering the steroids. I take Xanax to slow my pulse (which btw is ALWAYS above 90, usually above 100 – I think I have “IST”). I also start Adderall soon.
    I can’t take a beta blocker bc I have Anaphylaxis. BB’s block epinephrine. If I had to take my EpiPen on a BB i would have to co-administer a Glucagon shot so the EpiPen would work. That’s too risky for me. It’s hard enough to deal with an EpiPen when you’re in Anaphylaxis. We might eventually try a Calcium Channel Blocker like Norvasc but it interferes with Cyclosporine levels.
    These diseases are complicated. Most of the time when I explain to new doctors I worry they’ll think I must be joking or nuts, even though I come in witb a mask on, in a wheelchair.
    It is all so hard.

    Liked by 1 person

    • Oh man!! So much going on and so much to balance and juggle. You are not alone in this fight, but man the constant changes of symptoms is far from fun. Keep me updated with your tests; I’d love to hear what happens.

      Like

  2. Faith Simmons says

    Hello. I am fairly new to all this POTS stuff. Mine started instantly back in August while I was at the grocery store and suddenly my heart rate went through the roof as if I had run a marathon, which if course scared me and I had someone call an ambulance. At first, I was diagnosed with low potassium. Then, it happened again, and again I headed to the ER. after a lot of testing, EKG’s and such, They diagnosed me with anxiety attacks. I was very frustrated by this because I knew it was more than than. I was having heart palpitations which felt like skipped beats, but was told they were actually PVCs or extra beats. I also had a total abdominal hysterectomy in September and the palpations and racing heart were so much worse right after the surgery. During this time, I lost 25 lbs due to having no appetite probably because most of the time after eating, I would have palpitations. I was also having anxiety at night and could not sleep because I would have what I described as adrenaline rushes all through my body. After finally seeing a chiropractor in December, he suspected POTS and sent me to a cardiologist who specialized in dysautonomia. He diagnosed me with POTS. He has me on Midodrine, which has helped a lot. I am going to start juicing again and hope this helps as well. I feel what gets me the most is feeling guilty for putting my kids and husband through so much. Especially days/evenings I feel tired or a foggy headed or a bit dizzy. Not sure if the dizziness is caused by the POTS or the Midodrine that I am on….Anyway, thank for your blog! Praying for healing for us all!

    Like

    • Thanks for reading! I always find it interesting which doctor finally suggests POTS. Good for that chiropractor.

      The guilt is huge. I get it.

      Hang in there and stay strong mentally. One day at a time.

      Like

  3. Tanya Marlow says

    Hi! It’s great to find your site. I have M.E. and POTS and am housebound, needing to be in bed 21-22hours a day. (Super fun.)

    I’m also a writer who blogs about the Bible, the suffering, and the messy edges of life, and author of Coming Back to God When You Feel Empty.

    I don’t have beta blockers – but I have things that work with the ‘funny channels’ in the body. I kid you not, that is the actual medical name. Alpha channels, beta channels and ‘funny channels’. I have ivabradine (which is the funny channel thing) and midrodine (which is commonly prescribed for POTS people). And slow-release sodium tablets (I.e. Salt) because the body holds onto water better when it has salt – think saline drip in hospitals. I don’t suffer from much syncope but my tachycardia and breathlessness is the big problem. I still have M.E. which limits me considerably, but the POTS symptoms are really helped by the medication – I’ve noticed a huge difference.

    Best wishes to all who stop by here! My blog is http://tanyamarlow.com

    Liked by 1 person

      • Rhonda Adamson says

        i put 1 tblspn of himalayan salt in 24 oz of water and drink 3 to 4 of these a day . When i do physical therapy they recommended gatorade so i do both. I also do klonopin at night to help with all of the “fight or flight” symptoms that kick in at night while i try to sleep. i just started midodrine so we will see how that goes . And of course a beta blocker- propanalol. I do feel stronger since i started physical therapy and my therapist was great! When i got chills doing any core strengthening she knew it was my fight or flight kicking in because my body is stuck there. Thank you for your website. I check it every day! It helps me get through mine!

        Liked by 2 people

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s